Alert archive / California / Wind Advisories in 2025
Wind Advisory 13, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 27, 2025, 12:48 PM PDT for Imperial County, California. It took effect at Mar 27, 2025, 5:00 PM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2025, 12:48 PM PDT (19:48 UTC)
- In effect from
- Mar 27, 2025, 5:00 PM PDT
- Expired
- Mar 29, 2025, 5:00 AM PDT
- In force
- 36 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WWUS75 KPSR 271948 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1248 PM PDT Thu Mar 27 2025 CAZ562-281000- /O.NEW.KPSR.WI.Y.0013.250328T0000Z-250329T1200Z/ Imperial County Southwest- Including the cities of Mountain Spring 1248 PM PDT Thu Mar 27 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 5 PM this afternoon to 5 AM PDT Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ SDB
4 follow-up statements
682 WWUS75 KPSR 281052 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 352 AM PDT Fri Mar 28 2025 CAZ562-282300- /O.CON.KPSR.WI.Y.0013.000000T0000Z-250329T1200Z/ Imperial County Southwest- Including the cities of Mountain Spring 352 AM PDT Fri Mar 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ MS
716 WWUS75 KPSR 281930 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1230 PM PDT Fri Mar 28 2025 CAZ562-291000- /O.CON.KPSR.WI.Y.0013.000000T0000Z-250329T1200Z/ Imperial County Southwest- Including the cities of Mountain Spring 1230 PM PDT Fri Mar 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ SDB
137 WWUS75 KPSR 290834 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 134 AM PDT Sat Mar 29 2025 CAZ562-291200- /O.CON.KPSR.WI.Y.0013.000000T0000Z-250329T1200Z/ Imperial County Southwest- Including the cities of Mountain Spring 134 AM PDT Sat Mar 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ MS
700 WWUS75 KPSR 291150 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 450 AM PDT Sat Mar 29 2025 CAZ562-291300- /O.EXP.KPSR.WI.Y.0013.000000T0000Z-250329T1200Z/ Imperial County Southwest- Including the cities of Mountain Spring 450 AM PDT Sat Mar 29 2025 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Gusty winds will steadily diminish across SW Imperial County over the next few hrs. Therefore the Wind Advisory will be allowed to expire. $$ MS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 27, 10:30 AM PDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 27, 10:30 AM PDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1030 AM MST Thu Mar 27 2025 .UPDATE... 18Z Aviation Discussion. && .SYNOPSIS... After today's mostly sunny skies and high temperatures around 90 degrees, a broad area of low pressure will push into our region by Friday. This will allow for a dry cold front to bring cooler temperatures into the region with highs falling back to near normal for Friday and likely lasting well into next week. Daytime breezy conditions are also expected starting today and lasting into at least early next week as dry conditions persist. && .DISCUSSION... The weak area of low pressure that brought cooler, but still above normal temperatures to the region yesterday is now exiting to the east. A brief period of shortwave ridging under mostly sunny skies today will support similar temperatures to yesterday with highs right around 90 degrees across the lower deserts. Attention then turns toward a large and deep Pacific upper level low which is approaching the Pacific Northwest coast. The southern periphery of the parent trough is now encroaching upon the northern half of California before it gradually slides southeastward into our region on Friday. Models continue to show a weak shortwave trough and a dry cold front sweeping eastward through our area during the daytime hours Friday. Due to the lack of moisture and any meaningful energy, all we can expect with this disturbance is a period of thicker mid and higher level clouds and noticeably cooler temperatures on Friday. The gradient across the region will also increase beginning today which will lead to occasionally breezy conditions starting this afternoon and then persisting each day into at least the weekend as the parent trough remains stalled out to our northwest. This somewhat stalled out pattern will keep a quasi-zonal westerly dry flow across the Southwestern U.S. through the weekend with daytime highs hovering right around seasonal normals. For next week, the dry westerly quasi-zonal flow is likely to continue through at least Tuesday and maybe longer with little change in our sensible weather conditions expected through mid week. NBM forecast temperatures do creep upward a little early next week, but highs won't stray too far away from seasonal normals as readings should remain in the 80s. Ensemble guidance does start to diverge some by the middle of next week with the EPS favoring a shortwave trough tracking just past our region to the north, while the GEFS mostly digs this trough just off the West Coast. Additional model divergence is seen thereafter, but at least both model ensemble suites try to indicate a more substantial trough moving into or near our region by the following weekend. These model differences do introduce a larger spread in forecast temperatures starting next Wednesday with the upper end of highs around 90 degrees to the lower end at around 80 degrees. We may even see some precip potential around next Friday or Saturday, but given the trajectory of the potential weather system from the west or northwest and the time of year, we shouldn't expect any widespread precipitation. && .AVIATION...Updated at 1722Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: No aviation weather concerns are anticipated through the forecast period. Winds will continue to follow typical diurnal tendencies with overall speeds remaining aob 8 kts. SCT high clouds are starting to spread into the metro and will continue to develop into SCT-BKN by tomorrow morning. Main cloud decks should remain aoa 15kft. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation weather concerns are expected through the forecast period. At KIPL, winds will begin light and vrb before becoming reestablished out of the W this afternoon. Gusts up to 25-30 kts are expected to materialize around sunset and persist through the overnight period. At KBLH, winds will generally prevail out of the S-SW, becoming elevated with gusts reaching 20-25 kts at times during the afternoon. Another batch of SCT-BKN high cirrus clouds will pass over the region throughout the TAF period. && .FIRE WEATHER... Increased winds and continued low humidities will likely create a somewhat elevated fire weather risk concerns through at least the weekend. Late morning to early evening breeziness with gusts upwards of 25 mph at times will combine with afternoon MinRHs at or just below 15% to increase the fire threat beginning today. The above normal temperatures will continue today, but then ease back to around normal starting Friday. The weather pattern should continue to support daily breezy and dry conditions during the first half of next week before some improvement in moisture levels looks likely later next week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Kuhlman AVIATION...Salerno/Ryan FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.